Kay asked in HealthWomen's Health · 1 decade ago

URGENT. SHOULD I BE CONCERNED ABOUT THIS?!?

I am 17. I have been on birth control for 2 years now. I am on it for medical reasons. Last August, I began bleeding for about 3-4 weeks. At first it was like the flow of a menstrual cycle and then began to slow down to just spotting. Now, it has happened again. At the end of July, I started bleeding again. At first it was like the flow of a menstrual cycle and now it has slowed down to very very light spotting. I am taking the birth control pill, lybrel. Besides last August (2008) and this year I do not have a menstrual cycle unless I miss a pill. Now, during the last five weeks, I believe I have missed two pills. But I double dose the very next day (one pill in the morning at 6 A.M. and another one around 9 P.M.). I am scheduled to go in for my yearly with my gyno at the end of September. I told my mom about this and she isn't to concerned. I do not want a Papsmere (spelling?). I am not sexually active, I only use the pill for medical reasons.

So I am wondering if I should be concerned about this, or do you think I might just need to be on another birth control pill? That's what my mom thinks.

Anyone who has medical training, your advice would REALLY be appreciated.

Thanks.

Update:

Lacy, My mom actually has that, and so does my grandmother. Thank you for bringing that to my attention, I didn't think it could cause bleeding. But I will talk to my OBGYN about it.

5 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    just go to your obgyn and let him or her know all your concerns and questions. and i believe that any girl who is still a virgin should not get a papsmear done

  • 1 decade ago

    I have no medical training but I am going through the same problem except my ob just put me on birth control a month ago to "solve" the problem, I have been bleeding since June 6th, with very painful cramps so I went in to the dr, they gave a pill a progesteron pill to stop the bleeding it didnt work so they said I had endometriosis and now almost 90 days later still flooding so maybe that is what you have they said the pills would regulate my problem but it hasnt worked yet. Iknow this probably didnt hlep any at all but ask your doc about endometriosis

  • Eolra
    Lv 4
    1 decade ago

    Why don't you want a papsmear? It's a very important test that all women should take to help detect cervical cancer early so it can be treated. ot to say that you have cancer, but papsmears are nothing to be afraid of.

    You irregularities could be caused by the pill you are taking, sometimes hormonal birth control causes stuff like this - especially if you're messing around with double doses and such. You could ask your doctor for a different kind - some people react better on different brands and different levels of hormones. Also, a friend of mine had her period and spotting for 2 months strait - turned out she had thyroid problems and that was one of the symptoms. So, you can also ask your doctor about getting your thyroid tested.

  • Ghee
    Lv 6
    1 decade ago

    Call your Dr. and see if they can move your appt. up - tell them your problem - they may want to change to another brand of BC pill - but missing pills will screw up your period, too -

    Depending on your medial problem - the Dr. may want to get a Pap Smear - which is just a sample of cells from your cervix to check for abnomalities that indicate cancer - It doesn't really hurt - there is a nurse present - it is just a bit uncomfortable. - no big deal -

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    You need to be evaluated by the physician that prescribed the medication. What you are experiencing is not normal. Either it is a medication change needed, a DNC, or other. I would encourage you to seek medical advice to ease your mind. Good luck to you!

Still have questions? Get your answers by asking now.